MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE
Model Number 1012595
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that procedure was to treat a moderately calcified lesion in the mid left superficial femoral artery.The 018 hi-torque connect guide wire was advanced with the support of a non-abbott support catheter and non-abbott balloon catheter.During angiography it was noted that the radiopaque part of the guide wire was not present.Once the guide wire was removed, it was observed that the coils were detached [unravelled] but the guide wire remained in one piece.Another unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent information identified that the initial reports were filed by abbott vascular inadvertently.The connect guide wire is a lake region device; therefore, lake region is responsible for post market surveillance and reportability.Lake region were notified and will file separate reports accordingly to capture this event.
 
Additional Manufacturer Narrative
The connect guide wire is a lake region device; therefore, lake region is responsible for post market surveillance and reportability.The device is expected to return to lake region for analysis, investigation is not yet complete.G1: mfg site name and address.H10: addtl mfg narrative.
 
Additional Manufacturer Narrative
The analysis was performed by lake region medical ltd.Upon inspection of the returned guidewire it was confirmed that the platinum coil was present on the distal end of the guidewire.It was confirmed that, the coil at coil to core joint was damaged ¿the coil was separated from the core, fractured, unravelled a bunched.The guidewire was severely deformed suggesting robust handling during the procedure as it was reported that there was no kinks/damage observed on the guidewire prior to use.The rubicon catheter returned on the guidewire was also severely damaged and deformed.The customer also returned the sterling catheter that was also damaged.The customer mentioned the coyote catheter in the incident report, but this catheter was not returned for analysis.The device lot history records review has shown that there were no anomalies or non-conformances raised that could have contributed to this failure mode.The tensile and torque tests of the finished device were performed according to the specification and passed.All relevant tests and inspections were performed and passed.There is no evidence to suggest that the design of the guidewire or any manufacturing related concerns has contributed to the incident.Na.
 
Event or Problem Description
The initial reports were filed by abbott vascular inadvertently.The connect guide wire is a lake region device; therefore, lake region is responsible for post market surveillance and reportability.Lake region were notified and filed separate reports accordingly to capture this event.It was reported that procedure was to treat a moderately calcified lesion in the mid left superficial femoral artery.The 018 hi-torque connect guide wire was advanced with the support of a non-abbott support catheter and non-abbott balloon catheter.During angiography it was noted that the radiopaque part of the guide wire was not present.Once the guide wire was removed, it was observed that the coils were detached [unravelled] but the guide wire remained in one piece.Another unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: it was reported that the treated lesion was 100% occluded and heavily calcified.Resistance was met with anatomy while advancing the guide wire.Additionally, slight resistance was felt while retracting the guide wire; therefore, it was removed as a unit with the catheter.Resistance removing both devices as a unit from the patient was also felt.

Brand Name
HI-TORQUE CONNECT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10189952
Report Number2024168-2020-05300
Device Sequence Number3233413
Product Code DQX
UDI-Device Identifier08717648175053
UDI-Public08717648175053
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012595
Device Catalogue Number1012595
Device Lot Number5066285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/06/2020
11/16/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/14/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: COYOTTE; SUPPORT CATHETER: RUBICON